Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 18, 2016, 1:01 PM EDT for Upson County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2016, 1:01 PM EDT (17:01 UTC)
- Expired
- Aug 18, 2016, 1:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
County Upson County, GA
The radar
The Atlanta radar (KFFC), 71 km from the middle of the area, began a volume at 17:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.0 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1138 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 989 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
697
WWUS82 KFFC 181701
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
101 PM EDT THU AUG 18 2016
GAZ069-079-080-181730-
TALBOT GA-UPSON GA-TAYLOR GA-
101 PM EDT THU AUG 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TALBOT...
SOUTHEASTERN UPSON AND NORTHERN TAYLOR COUNTIES UNTIL 130 PM EDT...
AT 101 PM EDT...A STRONG THUNDERSTORM WAS NEAR LINCOLN PARK...OR NEAR
THOMASTON...MOVING SOUTHEAST AT 10 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE THOMASTON...LINCOLN
PARK...CARSONVILLE...BIG LAZER CREEK WMA...REDBONE
CROSSROADS...SALEM AND LOGTOWN.
LAT...LON 3277 8444 3292 8433 3285 8412 3280 8412
3280 8415 3270 8420 3265 8426
TIME...MOT...LOC 1701Z 302DEG 8KT 3281 8431
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 18, 7:33 AM EDT, 5 hours 28 minutes earlier.
Area forecast discussion, Aug 18, 7:33 AM EDT, 5 hours 28 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 733 AM EDT THU AUG 18 2016 .PREV DISCUSSION... /Issued 447 AM EDT THU AUG 18 2016/ SHORT TERM /Today through Friday/... The southeast remains under the influence of ridging aloft and at the surface. Isolated thunderstorm moving little over the Taylor, Upson and Talbot counties area this morning with rainfall amounts near one and a half inches over the past 3 hours. Expect morning convection to diminish early this morning with a break in convection through mid-morning. Short term models are in good agreement as the upper ridging flattens out through the short term period, allowing increased moisture into west and north GA this afternoon. PWATs increase to over 2 inches by tonight. Instability increases this afternoon as well, and with a weak boundary noted in the surface high pressure noted over portions of east and central GA, which will aid in convective development this afternoon, once again expect slow moving storms with locally heavy rainfall and frequent lightning. Temperatures will remain at or above normal and have not strayed from guidance which is in good agreement. Atwell LONG TERM /Friday Night through Wednesday/... The extended forecast continues on track with not many changes from the current thinking. The Deep moisture is beginning to move in across the area with the main axis expected to push into N GA Sat morning. This will bring increased rain chances through the weekend and into early next week. The main Bermuda ridge which has controlled the weather pattern for the past week has finally weakened and will continue moving south into Central FL through Sunday. This ridge moving south is what allows the deep moisture to move in across our area. Instabilities are not that significant through early next week so not expecting much in the way of severe weather. PWs do increase significantly so any storm that develop Fri through Mon will have the potential to produce periods of heavy rain. Will need to watch out for the potential for flooding as we go through the weekend. This moisture axis finally moves south of the area as another frontal system pushes south out of the northern plains Sunday...and into N GA Monday. This front will push things south of our CWA by Tues afternoon. Temps will remain a bit warm through the middle of the week then subside a bit by the end of the work week and into the weekend as rain chances increase. 01 && .AVIATION... 12Z Update... VFR conditions will prevail at most TAF sites, although could still see brief MVFR at AHN thru 14Z. Winds will be light west throughout the period with afternoon showers/thunderstorms possible 18-24Z with afternoon heating. For KATL expect there could be two rounds of convection - the first around 18Z with convective development, with a lull between 22-23Z before convection over AL moves into KATL. Not as confident second round will make it, but best timing is 23-01Z //ATL Confidence...12Z Update... Medium to high confidence all elements. ATWELL && .PRELIMINARY POINT TEMPS/POPS... Athens 94 73 93 73 / 40 40 40 30 Atlanta 92 74 90 74 / 40 40 40 30 Blairsville 85 67 84 66 / 50 30 50 30 Cartersville 92 71 89 71 / 50 30 50 30 Columbus 93 74 92 74 / 40 30 40 20 Gainesville 90 72 88 72 / 40 30 50 30 Macon 94 74 93 74 / 40 30 40 20 Rome 92 72 89 71 / 40 30 50 30 Peachtree City 92 72 90 72 / 40 40 40 20 Vidalia 96 74 94 75 / 40 30 50 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...ATWELL AVIATION...ATWELL
Hazardous weather outlook, Aug 18, 5:48 AM EDT, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 548 AM EDT THU AUG 18 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 548 AM EDT THU AUG 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND CENTRAL GEORGIA THROUGH THIS EVENING. WEATHER HAZARDS EXPECTED... GUSTY WINDS...HEAVY RAIN...AND FREQUENT LIGHTNING ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH TUESDAY. THE BEST CHANCES FOR STORMS STAYS ACROSS NORTH GEORGIA THROUGH THE BEGINNING OF NEXT WEEK AS MOISTURE AXIS MOVES SLOWLY INTO THE STATE THROUGH SATURDAY. SOME OF THE STORMS WILL PRODUCE GUSTY WINDS AND FREQUENT LIGHTNING. VERY HEAVY RAIN CAN ALSO BE EXPECTED THAT COULD CAUSE MINOR FLOODING OF CREEKS AND STREAMS FRIDAY THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Local storm report, Aug 18, 12:17 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1217 PM EDT THU AUG 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG LEXINGTON 33.87N 83.11W
08/17/2016 OGLETHORPE GA 911 CALL CENTER
THE 911 CENTER RECEIVED MULTIPLE REPORTS OF TREES DOWN
THROUGHOUT LEXINGTON.
&&
EVENT NUMBER FFC1600592
GEOSpecial weather statement, Aug 18, 1:01 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
101 PM EDT THU AUG 18 2016
GAZ069-079-080-181730-
TALBOT GA-UPSON GA-TAYLOR GA-
101 PM EDT THU AUG 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TALBOT...
SOUTHEASTERN UPSON AND NORTHERN TAYLOR COUNTIES UNTIL 130 PM EDT...
AT 101 PM EDT...A STRONG THUNDERSTORM WAS NEAR LINCOLN PARK...OR NEAR
THOMASTON...MOVING SOUTHEAST AT 10 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE THOMASTON...LINCOLN
PARK...CARSONVILLE...BIG LAZER CREEK WMA...REDBONE
CROSSROADS...SALEM AND LOGTOWN.
LAT...LON 3277 8444 3292 8433 3285 8412 3280 8412
3280 8415 3270 8420 3265 8426
TIME...MOT...LOC 1701Z 302DEG 8KT 3281 8431The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 8:02 PM EDT | Special Weather Statement | FFC | Gwinnett | 28 min |
| Aug 17, 8:08 PM EDT | Special Weather Statement | FFC | Spalding | 37 min |
| Aug 17, 8:29 PM EDT | Severe Thunderstorm Warning | FFC | Oglethorpe | 46 min |
| Aug 17, 9:17 PM EDT | Special Weather Statement | FFC | Clarke, Oconee, Oglethorpe | 58 min |
| Aug 17, 10:11 PM EDT | Flash Flood Warning | FFC | Clarke, Oconee, Oglethorpe | 6 hr |
| Aug 18, 4:15 AM EDT | Special Weather Statement | FFC | Upson | 45 min |
| Aug 18, 1:04 PM EDT | Special Weather Statement | FFC | Hancock | 26 min |
| Aug 18, 1:15 PM EDT | Special Weather Statement | FFC | Lumpkin | 30 min |
| Aug 18, 1:52 PM EDT | Special Weather Statement | FFC | Wilkes | 23 min |
| Aug 18, 2:10 PM EDT | Special Weather Statement | FFC | Washington | 35 min |
| Aug 18, 2:32 PM EDT | Special Weather Statement | FFC | Johnson | 43 min |
| Aug 18, 3:13 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Taliaferro | 25 min |
| Aug 18, 3:36 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Laurens | 39 min |
| Aug 18, 3:45 PM EDT | Special Weather Statement | FFC | Coweta | 30 min |
| Aug 18, 3:48 PM EDT | Severe Thunderstorm Warning | FFC | Coweta | 18 min |
| Aug 18, 3:55 PM EDT | Special Weather Statement | FFC | Catoosa | 50 min |
| Aug 18, 4:00 PM EDT | Special Weather Statement | FFC | Emanuel | 30 min |
| Aug 18, 4:06 PM EDT | Special Weather Statement | FFC | Carroll | 24 min |
| Aug 18, 4:10 PM EDT | Special Weather Statement | FFC | Wheeler | 35 min |
| Aug 18, 4:12 PM EDT | Special Weather Statement | FFC | Toombs | 33 min |
| Aug 18, 4:27 PM EDT | Special Weather Statement | FFC | Polk | 33 min |
| Aug 18, 4:33 PM EDT | Special Weather Statement | FFC | Whitfield | 27 min |
| Aug 18, 4:35 PM EDT | Special Weather Statement | FFC | Bartow | 25 min |
| Aug 18, 4:50 PM EDT | Special Weather Statement | FFC | Fayette | 25 min |
| Aug 18, 5:28 PM EDT | Flash Flood Warning | FFC | Clarke | 6 hr |
| Aug 18, 5:35 PM EDT | Special Weather Statement | FFC | Cobb, Paulding | 25 min |
| Aug 18, 5:40 PM EDT | Special Weather Statement | FFC | Dade | 35 min |
| Aug 18, 5:51 PM EDT | Special Weather Statement | FFC | DeKalb | 39 min |
| Aug 18, 6:13 PM EDT | Special Weather Statement | FFC | Gwinnett | 47 min |
| Aug 18, 6:18 PM EDT | Special Weather Statement | FFC | Forsyth | 27 min |
| Aug 18, 6:21 PM EDT | Special Weather Statement | FFC | Walton | 24 min |
| Aug 18, 6:44 PM EDT | Special Weather Statement | FFC | DeKalb | 61 min |
| Aug 18, 6:51 PM EDT | Special Weather Statement | FFC | Barrow, Jackson | 24 min |
| Aug 18, 7:16 PM EDT | Special Weather Statement | FFC | Barrow, Clarke, Jackson, Madison | 44 min |
| Aug 18, 7:20 PM EDT | Special Weather Statement | FFC | Crisp | 40 min |
| Aug 18, 7:39 PM EDT | Flash Flood Warning | FFC | Barrow, Jackson | 6 hr |
| Aug 18, 7:53 PM EDT | Special Weather Statement | FFC | Hall | 37 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.